MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M5 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M5 CORPUS; POWERED WHEELCHAIR
Model Number M5 CORPUS
Medical Device Problem Codes Fire (1245); Temperature Problem (3022)
Health Effect - Clinical Codes Burn(s) (1757); Full thickness (Third Degree) Burn (2696)
Date of Event 12/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Report claims as the end-user was sleeping in their device while being under charge, the device reportedly caught aflame resulting in injuries requiring medical intervention to address.
 
Additional Manufacturer Narrative
Report claims the end-user was sleeping in the m5 corpus power wheelchair while inside their transport vehicle.Reports while the device was in the motor vehicle, an extension cord was run from the residence, to the van, to charge the batteries.Report claims at some point, the power wheelchair caught aflame causing burns to the end-users right leg and buttock requiring skin graphs to address.The end-user reported they had nothing else plugged in at the time other than the charger, and they assume the batteries in the chair ignited.At this time the device has not been made available for inspection to confirm a product malfunction had occurred, thus permobil is unable to reach a determination as to cause.If any new information is received, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Further investigation and interviews indicate there weren't any extension cords run to the vehicle, and the device was not being charged as originally reported.Inspection of the device and scene shown all damages to the device appearing to have originated from an external source.Damages sustained to the device were all located to the outside left of the device, with signs of the initial ignition point as being in/around the motor vehicle drivers seating.No signs of any electrical wiring, batteries, or component failure having occurred on the power wheelchair, with all damages to the power wheelchair being external.

Brand Name
PERMOBIL M5 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key23925919
Report Number1221084-2025-00020
Device Sequence Number9013828
Product Code ITI
UDI-Device Identifier17330818334562
UDI-Public(01)17330818334562(11)211025
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM5 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown